Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 15, 2011, 8:13 PM CDT for Jackson County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 15, 2011, 8:44 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 32 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
177
WUUS54 KHUN 160113
SVRHUN
ALC071-160200-
/O.NEW.KHUN.SV.W.0182.110616T0113Z-110616T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
813 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 900 PM CDT
* AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LIM ROCK...OR ABOUT 9 MILES WEST OF SCOTTSBORO...AND MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LARKINSVILLE...
SCOTTSBORO...
HOLLYWOOD...
DUTTON...
MARTINTOWN...
PISGAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3467 8575 3459 8585 3460 8614 3461 8614
3461 8626 3469 8623 3479 8566
TIME...MOT...LOC 0113Z 262DEG 24KT 3464 8616
$$
DJN2 follow-up statements
276
WWUS54 KHUN 160132
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
832 PM CDT WED JUN 15 2011
ALC071-160200-
/O.CON.KHUN.SV.W.0182.000000T0000Z-110616T0200Z/
JACKSON AL-
832 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN JACKSON COUNTY...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SCOTTSBORO...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLYWOOD...DUTTON...PISGAH...ROSALIE AND FLAT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3460 8607 3464 8607 3472 8608 3479 8566
3467 8575 3459 8585
TIME...MOT...LOC 0132Z 262DEG 24KT 3466 8598
$$
DJN876
WWUS54 KHUN 160144
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
844 PM CDT WED JUN 15 2011
ALC071-160155-
/O.CAN.KHUN.SV.W.0182.000000T0000Z-110616T0200Z/
JACKSON AL-
844 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON COUNTY IS
CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3460 8607 3464 8607 3472 8608 3479 8566
3467 8575 3459 8585
TIME...MOT...LOC 0145Z 262DEG 24KT 3467 8588
$$
DJNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:01 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 15, 7:01 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 701 PM CDT WED JUN 15 2011 .UPDATE... FOR 00Z TAFS. && .AVIATION... VFR CONDITIONS ARE AGAIN EXPECTED TO BE PREDOMINANT THROUGH THE PERIOD. THE MAIN CONCERN FOR THIS FORECAST IS THE ONGOING CONVECTION IN THE AREA...AND ITS SOUTHWARD EXTENT. FOR A LARGE PART...STORMS HAVE STAYED NORTH OF THE TERMINALS BUT ADDITIONAL TSRA HAVE DEVELOPED JUST EAST OF KMEM AND MAY TAKE A SLIGHTLY MORE SOUTHEASTERLY TRACK. THIS LINE SHOULD APPROACH THE KMSL TERMINAL AROUND 130-200Z AND PRODUCE SIGNIFICANT AMOUNTS OF LIGHTNING IN THE AREA. IT IS POSSIBLE THIS LINE WILL MISS THE SITE BUT EXPECT AT LEAST VCTS AT THE SITE. CONFIDENCE IS LOWER THAT THIS LINE WILL REACH KHSV SO HAVE SIMPLY KEPT THE CB GROUP THROUGH 04Z. OUTFLOW BOUNDARIES IN THE AREA MAY ALSO PRODUCE BRIEF PERIODS OF MORE NORTHERLY WINDS AT BOTH SITES THIS EVENING. && .DISCUSSION... /ISSUED 136 PM CDT WED JUN 15 2011/ MONITORING MESOSCALE AND CONVECTIVE TRENDS FOR THE EVENING FORECAST. CURRENTLY EXPECT SCATTERED THUNDERSTORMS TO BCM NMRS IN VERY UNSTABLE ENVIRONMENT AS THE SHORTWAVE/VORTICITY AXIS SHIFTS EWD. MULTIPLE BANDS OF CONVECTION APPEAR TO BE DEVELOPING ALONG CONVERGENCE LINES ACROSS SRN MIDDLE TN INTO NRN AL. THE STRONGER CONVERGENCE ZONE APPEARS TO BE SHOWING UP SW OF NASHVILLE INTO NERN MS...WHILE ANOTHER RUNS FROM NEAR HUNTSVILLE TO JASPER IN AL. THE RUC ATTEMPTS TO ORGANIZE A MORE LINEAR MCS BAND OVER THE NEXT FEW HRS THAT PROPAGATES SEWD TOWARD THE I-20/59 CORRIDORS. THERE IS ADDITIONAL CONVECTION N OF MEMPHIS...WHILE THE COLD FRONT SITS ACROSS SERN MO INTO NRN AR. THIS FRONT WEAKENS WITH TIME TNGT...SO NOT EXPECTING A "SWEEPING" CLEAN OF THE AIRMASS TNGT. SO WILL CARRY POPS INTO THE OVERNIGHT HRS IN OUR SERN COUNTIES...AND THAT MAY NEED FURTHER ADJUSTMENT. SOME PATCHY FG IS PSBL...BUT I HESITATE TO PLACE IT INTO THE FCST UNTIL RAIN AREAS ARE BETTER DEFINED. BETWEEN NOW AND SATURDAY ARE OUR BEST CHANCES...PERHAPS ONLY CHANCES OF RAIN FOR THE NEXT 7 DAYS. ADDITIONAL WEAK SHORTWAVES DROP SEWD THRU THE NW FLOW...WITH THE BEST SHOT ON FRIDAY AFTN. HOWEVER...I HAVE CONCERNS THAT A CAP WL OVERSPREAD THE REGION THAT WILL RELEGATE TSRA TO THE NE OF OUR FCST AREA. WL MAINTAIN SCHC POPS FOR NOW. ANOTHER PROLONGED HEAT WAVE WL DEVELOP LATER THIS WEEKEND INTO NEXT WEEK. TEMPS WL BEGIN TO WARM EACH DAY...AND WITH A BIT MORE MUGGINESS THAN PREVIOUS DAYS. A STRONG 5H RIDGE BUILDS NE ACROSS THE TN VALLEY SUNDAY INTO MONDAY. HAVE KEPT FCST TEMPS IN THE M-U90S IN WRN PORTIONS OF OUR FORECAST AREA...AND U80S-L90S FURTHER E. RAIN CHANCES MAY AGAIN INCREASE DAYS 8-9 AS THE RIDGE SHIFTS E AND BREAKS DOWN A BIT. THE ECMWF ADVERTISES A TROF SIMILAR TO THE ONE WE HAVE ON OUR HANDS CURRENTLY WITH A COLD FRONTAL PASSAGE ON THUR NIGHT OR FRIDAY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...CCC DISCUSSION...AK
Hazardous weather outlook, Jun 15, 2:00 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 200 PM CDT WED JUN 15 2011 ALZ001>010-016-TNZ076-096-097-160000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 200 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS CAPABLE OF HAIL UP TO BASEBALL SIZED...DAMAGING WINDS UP TO 70 MPH...AND FREQUENT LIGHTNING ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. A WEAK COOL FRONT WILL SHIFT THE THREAT OF THUNDERSTORMS SOUTHEAST OF THE AREA BY LATE THIS EVENING OR OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY ACROSS MUCH OF THE OUTLOOK AREA. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS UNDERWAY THIS AFTERNOON INTO EARLY EVENING. KULA
In the hours before
Local storm report, Jun 15, 7:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
718 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST WRIGHT 34.90N 87.99W
06/15/2011 M48.00 MPH LAUDERDALE AL EMERGENCY MNGR
A WIND GUST OF 48 MPH WAS RECORDED AT THE WRIGHT TOWER
BETWEEN WRIGHT AND WATERLOO.
&&
KWEBERLocal storm report, Jun 15, 7:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
731 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 4 WSW SCOTTSBORO 34.65N 86.09W
06/15/2011 E1.00 INCH JACKSON AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
&&
KWEBERLocal storm report, Jun 15, 7:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
741 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 5 SE FLORENCE 34.75N 87.61W
06/15/2011 E59.00 MPH COLBERT AL ASOS
A WIND GUST TO 51 KNOTS WAS REPORTED AT THE MUSCLE SHOALS
ASOS SITE.
&&
KWEBERLocal storm report, Jun 15, 7:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
751 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 N FLORENCE 34.82N 87.67W
06/15/2011 LAUDERDALE AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON A HOUSE.
&&
KWEBERSpecial weather statement, Jun 15, 8:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
800 PM CDT WED JUN 15 2011
ALZ008>010-160145-
DE KALB-JACKSON-MARSHALL-
800 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL
COUNTIES UNTIL 845 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS BETWEEN WOODVILLE AND HENEGAR...MOVING EAST AT
50 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LARKINSVILLE.
SCOTTSBORO.
SECTION...HOLLYWOOD.
DUTTON...PISGAH.
ROSALIE...SYLVANIA.
HENAGAR.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WARNING COULD BE ISSUED AT ANY TIME IF THE
STORMS INTENSIFY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3452 8552 3456 8631 3457 8632 3459 8629
3460 8632 3472 8632 3476 8556
TIME...MOT...LOC 0059Z 270DEG 50KT 3464 8624
DJNSpecial weather statement, Jun 15, 8:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
809 PM CDT WED JUN 15 2011
ALZ003-004-160145-
FRANKLIN-LAWRENCE-
809 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND LAWRENCE COUNTIES
UNTIL 845 PM CDT...
AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTFLOW WINDS GENERATED BY STRONG TO SEVERE THUNDERSTORMS
EXTENDING FROM SOUTH OF CORINTH TO EAST OF THE QUAD CITIES.
WIND GUSTS TO 50 MPH ARE EXPECTED FROM THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
VINA...DEMPSEY...
ATWOOD...BELGREEN.
HODGES...ROCKWOOD.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
WEDNESDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3450 8815 3458 8813 3456 8711 3455 8710
3431 8711 3433 8816
TIME...MOT...LOC 0107Z 299DEG 17KT 3447 8804
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:06 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jun 15, 7:08 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 22 min |
| Jun 15, 7:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 49 min |
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 29 min |
| Jun 15, 7:43 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 34 min |
| Jun 15, 7:56 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Madison, Morgan | 34 min |
| Jun 15, 8:00 PM CDT | Special Weather Statement | HUN | Jackson | 45 min |
| Jun 15, 8:08 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 22 min |
| Jun 15, 8:09 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 36 min |
| Jun 15, 8:23 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 37 min |
| Jun 15, 8:45 PM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 92 min |
| Jun 15, 8:47 PM CDT | Special Weather Statement | HUN | Colbert, Franklin | 43 min |
| Jun 15, 8:59 PM CDT | Special Weather Statement | HUN | Jackson, Madison, Marshall, Morgan | 46 min |
| Jun 15, 9:24 PM CDT | Special Weather Statement | HUN | DeKalb | 36 min |
| Jun 15, 9:30 PM CDT | Special Weather Statement | HUN | Franklin | 45 min |
| Jun 15, 9:45 PM CDT | Special Weather Statement | HUN | Cullman, Marshall | 15 min |
| Jun 16, 5:32 PM CDT | Special Weather Statement | HUN | Cullman | 28 min |
| Jun 16, 6:13 PM CDT | Special Weather Statement | HUN | Franklin | 32 min |
| Jun 16, 6:42 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.